Jump to content

Vince: taking citalopram


Vince

Recommended Posts

Hi everyone,

I've been taking Citalopram for anxiety and depression for a few weeks. My therapist diagnosed me with GAD. It has worked well in regards to my mood and my heart palpitations/panic attacks from my anxiety but I'm unable to fall asleep at night without taking Lorazepam. I've read that Citalopram can give some people hypomania which I'm experiencing. It's manageable during the day but it's making it impossible for me to sleep at night without Lorazepam which I know shouldn't be used long term. I would like to transition to Mirtazapine at night to replace the Lorazepam (I take my Citalopram in the morning). I may have to wean off the Citalopram too because I'm not sure if my doctor will approve me taking both Cit and Mirt. My question is how do you cut such a small pill into tenths so I can wean off using this 10% method? Or does this only apply to liquid forms of the meds? Sorry if this is a dumb question but I'm pretty new to all this. Thanks.

Link to comment
  • Administrator

Welcome, Vince.

 

I moved your post here to start your Introductions topic, where you can post questions specific to your situation and updates on your progress. Please follow or bookmark this topic so you can find the responses.

 

In your case, it looks like the dosage of citalopram you're taking is too high for you. It is bad medicine for doctors to prescribe other drugs for side effects of the first drug.

 

What is the dosage of each of your drugs and when do you take them?

 

To reduce citalopram, please see Tips for tapering off Celexa (citalopram)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • ChessieCat changed the title to Vince: taking citalopram
  • Moderator

Welcome from me too, Vince,

 

Regarding cutting your pills, here are a couple of suggestions.  Order on Amazon a Gemini 20 scale (it is less than $30).  I have been using it for a year to measure doses.  Using either scissors or a pill cutter (available at pharmacies) cut your pill into fragments.  Using the scale, weigh to get 1/10  dose (or whatever dose you will need).  Buy (on Amazon or at a health food store) some size 00 empty capsules for your reduced doses.  

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift back to Valium taper.  

Current dose as of Oct. 20, 2022: 3.2mg

Taper is 83% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Thank you both for replying. I do have a pill cutter already and I'll buy the scale you suggested.

 

I'm currently on 20mg Citalopram once daily in the morning. I was told this is the regular starting dose. I might just be sensitive to this medication. I originally started on 20mg Prozac for about a week but I felt too stimulated/wired all day (and night) so my doc switched me to the Citalopram which is much more of a calmer drug for me. All the side effects I first experienced (slight nausea, decreased appetite and general restlessness) have mostly gone away except for the insomnia. So I've been taking 0.5mg Lorazepam at bedtime each night for the last 4 weeks so I can fall asleep. Now going on week 5. It usually keeps me asleep for 4-6 hours which is just enough to get through the next day. I tried a couple nights to sleep without it...but no success. I know that I should taper off the Lorazepam soon but I am afraid to come off it because I can't be tossing and turning all night again. The tiredness makes my anxiety worse and makes it difficult for me to work. Which is why I was thinking of reducing to 0.25mg Lorazepam and going on a low dose of Mirtazapine (Remeron) either 7.5 mg or 15mg to ease that transition. Then once the Mirtazapine kicks in I would stop the Lorazepam. Is this a good or bad idea? Or does anyone else have any other suggestions? I'm wide open to suggestions right now. I feel completely lost in all this and just taking it one day at a time. I don't know which is worse...being on two different AD's or one AD and a benzo. Thanks for all your support and feedback.

Link to comment
  • Moderator Emeritus

Hi Vince, and welcome to SA from me as well,

 

We ask all members to create a drug signature which will appear below every post you make.  This way we can see your drug history at a glance and not have to read back through your posts.  Please remember to update it whenever you make a change so it remains current.  The following explains the best format for your  signature:

 

 A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

So your on celexa, that’s the demon I fought with and thought I was going to die from withdrawal, I reinstated and now I’m finally stable. I don’t think being on 2 ads will help, how long have you been on celexa? How long have you been on the benzo? Ali 

10 years citalopram 30mg- tapered down in December 15/2015- Jan 15/2016 to 20mg for two weeks, ten for one week and five for another week, then stopped, less then two weeks later, sheer hell broke lose with debilitating withdrawal symptoms.

 

Update-- reinstated 5mg of celexa on feb 5-- within hours noticed immediate difference in WD symptoms-- Holding holding and more holding.

 

Updose- March 23/16 too 10mg- relieved the harsher head symptoms- current symptoms headaches, dizzy, numbness and tingling in my head.

 

Benzos- 2015-Ativan on and off for 6 months 2mg- switched to clonazepam nov 2015- 2mg till Jan 2016 Zopiclone 7.5mg nov-dec 2015- was tapered off over 4weeks- Currently in protracted withdrawal. ????????????????????????????????

 

Update- ended up in the hospital April 18/16 major suicidal ( never had that before) was admitted/ been there ever since, put me back to full dose celexa 30mg no drugs added, IAM FINALLY STABLE AFTER 3 months of tortuous hell. Got a great physiatrist that new all about WD, he will help me taper properly in a couple of months at 5% deductions holding 8 weeks. I never want to relive that hell again.

 

Udate- stable and holding, doing things slowly is key.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy